|hoodia and HIV?
Apr 9, 2007
I have put on 18 pounds in the last 6 months! I have never felt better too! My body seems to be filling out...in a good way (my ass is even getting bigger!!) However some of the fat is on my stomach..lipo I an sure. Anyway I need to lose some weight. what is the deal with Hoodia? can i take it without it interfearing with my meds? I take sustivia, ziagen retonivir, rayataz plust crestor and pheno fibrate for cholesterol and tryglicerides.
Response from Dr. Daar
I am not aware of convincing data on the efficacy of Hoodia so would be reluctant to comment on its role for weight loss. It is important that people be aware that there are many potential drug interactions that can occur between HIV medications and other substances including prescriptions drugs, over the counter drugs, herbal preparations and others. For this reason I would be very cautious using any agents without discussing the potential risks with your primary provider. I am not aware of studies looking at how Hoodia might interact with other medications.
For weight gain I would strongly recommend diet, exercise and a healthy life style.
What's going on w/Tcells?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.